Narayanan, EK and Thangavelu, S (2004) An optimal theorem for the spherical maximal operator on the Heisenberg group. In: Israel Journal of Mathematics, 144 (2). pp. 211-219.
PDF
An_optimal_theorem.pdf - Published Version Restricted to Registered users only Download (562kB) | Request a copy |
Abstract
Let $H_n = C^n \times R$ be the Heisenberg group of dimension $2n+1$. Let $\sigma _r$ be the normalized surface measure on the sphere of radius $r$ in $C^n$ . For a function f on $H_n$ , let $\[ M_\sigma_f = sup_r>0 \ |f \ast \sigma_r| \]$. It had been shown in [A. Nevo and S. Thangavelu, Adv. Math. 127 (1997), no. 2, 307–334; MR1448717 (98f:22005)] that $M_\sigma$ is bounded on $L^p(H_n)$ for all $\[ p > \frac {2n−1}{2n−2}\]$ . In this paper the authors modify the arguments of that paper and combine them with the square function method used in [E. M. Stein and S. Wainger, Bull. Amer. Math. Soc. 84 (1978), no. 6, 1239–1295; MR0508453 (80k:42023)] to prove the maximal theorem on R^n; they show that $M_\sigma$ is bounded on $ L^p(H_n)$ if and only if $\[p > \frac {2n}{2n−1} \]$. As a consequence of their result the authors obtain the result that for $n \geq 2$, the family $( \sigma_r)_r$ is pointwise ergodic in $\[ L^p$ for all $p > \frac {2n}{2n−1} \]$. The maximal theorem on $H_n$ has also been obtained in a more general setting by Fourier integral methods in [D. M¨uller and A. Seeger, Israel J. Math. 141 (2004), 315–340; MR2063040 (2005e:22005)].
Item Type: | Journal Article |
---|---|
Publication: | Israel Journal of Mathematics |
Publisher: | The Hebrew University Magnes Press,Jerusalem |
Additional Information: | Copyright of this article belongs to The Hebrew University Magnes Press Jerusalem. |
Department/Centre: | Division of Physical & Mathematical Sciences > Mathematics |
Date Deposited: | 27 Feb 2008 |
Last Modified: | 08 Feb 2012 05:11 |
URI: | http://eprints.iisc.ac.in/id/eprint/12442 |
Actions (login required)
View Item |